MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCARE RX Q4 SYS 20; SUCTION ORAL SWAB

SAGE PRODUCTS LLC QCARE RX Q4 SYS 20; SUCTION ORAL SWAB
Model Number 6904
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter discarded the involved product and did not provide photographs or lot information.Production history records could not be reviewed.The reporter stated most of the foam remained adhered on the suction oral swab straw.This indicates glue coverage was present.The reporter confirmed the patient was orally intubated, sedated and a bite block was not in use.Reporter did not know if biting occurred.A labeling review of the finished good was performed.The instructions for use state, ¿use a bite block when performing oral care on patients with altered levels of consciousness or those who cannot comprehend commands.Ensure foam is intact after use.If not, remove any particles from oral cavity.¿ the review of the label is adequate for the intended use of the device and did not contribute to the reported failure.Without the returned product, photographs, or further information, a definitive root cause could not be determined.There is insufficient evidence to conclude that the reported issue could be attributable to a product defect or manufacturing operations.Discarded by facility.
 
Event or Problem Description
Report received of a malfunction resulting in a suction oral swab foam disengagement.On (b)(6) 2019, oral care was performed on a patient.The reporter stated part of the green foam disengaged while in the patient's mouth.Reporter stated the disengaged foam was successfully retrieved and no injury occurred.Reporter stated patient was orally intubated and sedated, however, the reporter did not know if biting occurred.Reporter stated most of the green foam remained adhered to the suction straw.The device was discarded and no pictures were available.Lot information was not provided.Although requested, no additional information was available.

Brand Name
QCARE RX Q4 SYS 20
Common Device Name
SUCTION ORAL SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
MDR Report Key8875932
Report Number0001419181-2019-00008
Device Sequence Number19489161
Product Code JOL
UDI-Device Identifier50618029830086
UDI-Public50618029830086
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6904
Device Catalogue Number6904
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1